MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTERLINK LUER-LOK; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD INTERLINK LUER-LOK; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located and (b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 10ml ll w/interlink vac had tip breakage.The following information was provided by the initial reporter: material # 303405.Batch # 5169514.Verbatim: physician reported that a blunt plastic cannula broke and stuck her while accessing a vial.She reports that this is the second instance of this happening with this item.Additional information provided: this is the second time i have experienced a break with this device.The first time was 1-2 years ago where i was injured from the plastic breaking.After that point, i have actually stopped using the plastic piece.I traditionally open a separate blunt fill needle for my own safety.This week, i did not have the blunt fill needle readily available and needed to proceed with using the plastic one pre-packaged where i experienced the malfunction.Fortunately, skin was not broken this time.Previous event i had a puncture to my hand that required alterations to scrubbing.I cannot find the photo that i sent to or leadership from the previous event in the last couple years.This time was last monday.For more detail on my injury, i had a laceration that did not require suturing.I used topical agents (dermabond) and tegaderm to cover injury.I performed local wound care with topical wound healing agents.It has a small scar, but no long term issue.I did not require oral antibiotics.This time fortunately the skin was not punctured, but just bruised, so while hurt it was not a barrier to doing my job.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: a blunt plastic cannula reportedly fractured while accessing a vial.To support the investigation, one sample in an opened blister package without the plastic shield was received by the quality team for evaluation.Visual inspection found the plastic cannula fractured at the top of the hub and bent approximately 90 degrees.No additional defects or imperfections were observed.This condition may occur when the plastic component is subjected to excessive mechanical stress.A device history record review was completed for material number 303405, lot 5169514.The review confirmed that all required visual inspections were performed with no quality notifications related to the reported condition.The lot was inspected and accepted per the inspection control plan and subsequently approved for shipment.Device histories for each cannula lot used in manufacturing this finished lot were also reviewed; no documentation of this defect type was identified during the production of these batches.To date, no other similar events have been reported for this lot.Based on the investigation, including analysis of the returned sample, the customer reported symptom is confirmed.

Brand Name
BD INTERLINK LUER-LOK
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23481187
Report Number1213809-2025-00702
Device Sequence Number16034812
Product Code FMI
UDI-Device Identifier00382903034055
UDI-Public(01)00382903034055(17)300531(10)5169514
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303405
Device Lot Number5169514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown